Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 152, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Sep 4, 2019, 12:27 AM EDT for 4 counties in Ohio. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2019, 12:27 AM EDT (04:27 UTC)
- Expired
- Sep 4, 2019, 1:00 AM EDT
- In force
- 33 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Defiance County, OH, Fulton County, OH, Henry County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 110 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 12:36 AM EDT | TSTM WND DMG | Ney, OH | TREE BRANCH DOWN ON A ROOF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
744
WUUS53 KIWX 040427
SVRIWX
OHC039-051-069-171-040500-
/O.NEW.KIWX.SV.W.0152.190904T0427Z-190904T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
1227 AM EDT Wed Sep 4 2019
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Defiance County in northwestern Ohio...
Western Henry County in northwestern Ohio...
Southwestern Fulton County in northwestern Ohio...
Southern Williams County in northwestern Ohio...
* Until 100 AM EDT.
* At 1227 AM EDT, severe thunderstorms were located along a line
extending from Holiday City to near Bryan to near Hicksville,
moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Defiance, Napoleon, Bryan, Archbold, Edgerton, Stryker, Edgerton In
Williams County, West Jefferson, Pulaski, Farmer, Ney, Florida,
Evansport, Jewell, Ridgeville Corners, Williams Center, Gerald,
Melbern, Ayersville and The Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4135 8410 4120 8427 4135 8479 4146 8478
4158 8456 4147 8405
TIME...MOT...LOC 0427Z 283DEG 48KT 4161 8455 4149 8461 4135 8472
HAIL...<.75IN
WIND...60MPH
$$
MARSILI2 follow-up statements
114
WWUS53 KIWX 040448
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
1248 AM EDT Wed Sep 4 2019
OHC039-051-069-171-040500-
/O.CON.KIWX.SV.W.0152.000000T0000Z-190904T0500Z/
Defiance OH-Henry OH-Fulton OH-Williams OH-
1248 AM EDT Wed Sep 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR DEFIANCE...WESTERN HENRY...SOUTHWESTERN FULTON AND SOUTHEASTERN
WILLIAMS COUNTIES...
At 1247 AM EDT, severe thunderstorms were located along a line
extending from near Archbold to 8 miles southeast of Stryker to near
Defiance, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Defiance, Napoleon, Archbold, Stryker, Farmer, Ney, Florida,
Evansport, Jewell, Ridgeville Corners, Gerald, Ayersville, The Bend,
Brunersburg, Okolona and Standley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4135 8410 4120 8427 4135 8479 4141 8464
4143 8446 4155 8440 4147 8405
TIME...MOT...LOC 0447Z 275DEG 36KT 4153 8427 4141 8433 4127 8444
HAIL...<.75IN
WIND...60MPH
$$
MARSILI611
WWUS53 KIWX 040457
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
1257 AM EDT Wed Sep 4 2019
OHC039-051-069-171-040506-
/O.EXP.KIWX.SV.W.0152.000000T0000Z-190904T0500Z/
Defiance OH-Henry OH-Fulton OH-Williams OH-
1257 AM EDT Wed Sep 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR DEFIANCE...WESTERN HENRY...
SOUTHWESTERN FULTON AND SOUTHEASTERN WILLIAMS COUNTIES WILL EXPIRE AT
100 AM EDT...
The storms which prompted the warning have weakened below severe
limits. Therefore, the warning will be allowed to expire. However
gusty winds in excess of 40 mph are still possible with these
thunderstorms through 130 AM EDT.
LAT...LON 4135 8410 4120 8427 4135 8479 4141 8464
4143 8446 4155 8440 4147 8405
TIME...MOT...LOC 0456Z 283DEG 48KT 4150 8412 4138 8418 4124 8429
$$
MARSILIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 6:37 PM EDT, 5 hours 50 minutes earlier.
Area forecast discussion, Sep 3, 6:37 PM EDT, 5 hours 50 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
637 PM EDT Tue Sep 3 2019
.SYNOPSIS...
Issued at 425 PM EDT Tue Sep 3 2019
Some strong to severe storms are expected to develop this evening
into early tonight and spread from west to east. Dry weather
returns Wednesday into the end of the week. It will turn cooler,
with highs in the 70s and lows in the upper 40s and 50s. It will be
breezy through Wednesday, with hazardous swimming conditions
expected at Lake Michigan beaches.
&&
.UPDATE...
Issued at 637 PM EDT Tue Sep 3 2019
Old outflow with theta-e advection overtop has sparked
isolated/elevated convection over far southern portions of the
forecast area over the last few hours. Lingering capping from this
morning's activity has limited organization and severity of this
activity so far. Latest radar trends suggest this convection will
settle south of the forecast area through 8 pm ET. The best
opportunity for convection still appears to be this evening
(01-03z nw of US 24 and 03-05z southeast of US 24) along the
system cold front as higher low level theta-e air advects in and
height falls overspread on southern fringe of a mid level
shortwave. CAPE and shear profiles continue to suggest a
conditional threat for discrete supercells and the potential for
segments/clustering, though less favorable mid-late evening timing
and some lingering capping near 850-800 mb likely limiting
factors for a more widespread severe threat.
&&
.SHORT TERM...(This Evening through Wednesday)
Issued at 420 PM EDT Tue Sep 3 2019
Continued difficult convective forecast. Rain cooled/persistent
anvil leading to sharp thermal discontinuity/pseudo-warm front
from north central Illinois into west central Indiana. Gradient on
order of 10F over 20 miles, KGUS 73F KLAF 83F at 19 UTC.
Additional storms firing now near Kankakee near this boundary
within prefrontal trough with some concern for isolated severe
with effective shear on order of 40 knots. Higher shear and
better destabilization upstream should limit areal extent of
severe storms this afternoon. Suspect better upstream linear
convection from south central Wisconsin into northern Illinois
with strong shortwave support to be the primary storm/severe
potential late evening into early tonight, roughly 00 UTC
northwest to 04-05 UTC southeast. These storms evolving into
linear/bowing segments with damaging wind the greatest threat and
lesser non zero hail/tornado potential.
Significantly cooler/drier post frontal air mass settles in for
Wednesday as expansive 1022 mb ridge settles over the Great Lakes.
&&
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 420 PM EDT Tue Sep 3 2019
A more dampened shortwave to follow in northwesterly mid level
flow over Great Lakes may bring some increase in clouds late
Thursday night/Friday, though maintain a dry forecast with limited
moisture availability. Large scale subsidence over our region as
Dorian lifts up the western Atlantic this weekend with dry weather
and cooler than normal temperatures expected. Continued with low
chance pops associated with another weak frontal system on
Sunday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 637 PM EDT Tue Sep 3 2019
A cold front is still expected to bring at least a broken line of
convection southeast through northern Indiana this evening into
the early overnight. Best chances for thunderstorms (possibly
strong-severe) are from 01-03z at KSBN and 03-05z at KFWA, though
confidence is somewhat low regarding coverage/intensity given
lingering capping. A period of MVFR-IFR vis/cigs will be possible
with this convection. Drier air then funnels in post-frontal
tonight into Wednesday with VFR conditions and wnw winds
anticipated.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement through Wednesday afternoon for INZ003.
Lakeshore Flood Advisory until 3 PM CDT Wednesday for INZ003.
MI...Lakeshore Flood Advisory until 4 PM EDT Wednesday for MIZ077.
Beach Hazards Statement through Wednesday afternoon for MIZ077.
OH...NONE.
LM...Small Craft Advisory until 4 PM EDT Wednesday for LMZ043-046.
&&
UPDATE...Steinwedel
SYNOPSIS...Murphy
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...Steinwedel
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Sep 3, 4:39 PM EDT, 7 hours 48 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 439 PM EDT Tue Sep 3 2019 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-042045- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 439 PM EDT Tue Sep 3 2019 /339 PM CDT Tue Sep 3 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. There is a threat for strong to severe thunderstorms late this afternoon through the early overnight, best chances between 8 pm EDT and midnight. The main threats will be large hail, damaging winds and locally heavy rain. An isolated tornado will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible Sunday into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. LMZ043-046-042045- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 439 PM EDT Tue Sep 3 2019 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight. There is a threat for strong to severe thunderstorms this evening. Conditions hazardous to small crafts are expected into tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Conditions hazardous to small crafts are expected Wednesday. Thunderstorms are possible Sunday into Monday. MIZ077-042045- Berrien- 439 PM EDT Tue Sep 3 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...LAKESHORE FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Lakeshore Flood Advisory. There is a threat for strong to severe thunderstorms late this afternoon into this evening, best chances between 8 pm EDT and midnight. The main threats will be large hail, damaging winds and locally heavy rain. An isolated tornado will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Advisory. Thunderstorms are possible Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. INZ003-042045- La Porte- 339 PM CDT Tue Sep 3 2019 ...LAKESHORE FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 PM CDT WEDNESDAY... This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement Lakeshore Flood Advisory. There is a threat for strong to severe thunderstorms late this afternoon into this evening, best chances between 8 pm EDT and midnight. The main threats will be large hail, damaging winds and locally heavy rain. An isolated tornado will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Advisory. Beach Hazards Statement Thunderstorms are possible Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening.
In the hours before
Local storm report, Sep 3, 6:52 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
652 PM EDT TUE SEP 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM NON-TSTM WND DMG ARCOLA 41.10N 85.29W
09/03/2019 ALLEN IN FIRE DEPT/RESCUE
ROOF BLOWN OFF BUILDING WITH SEVERAL TREES
AND POWER LINES ALSO DOWN. TIME ESTIMATED.
&&Special weather statement, Sep 3, 9:48 PM EDT, 2 hours 39 minutes before
Special Weather Statement National Weather Service Northern Indiana 948 PM EDT Tue Sep 3 2019 MIZ077-040215- Berrien- 948 PM EDT Tue Sep 3 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERRIEN COUNTY... At 948 PM EDT, a strong thunderstorm was located near Lake Michigan Beach, or 9 miles north of Benton Harbor, moving east at 45 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Benton Harbor, Benton Heights, Watervliet, Coloma, Lake Michigan Beach, Paw Paw Lake and Riverside. This includes the following highways... Interstate 196 between mile markers 0 and 7. Interstate 94 in Michigan between mile markers 34 and 42. && LAT...LON 4212 8622 4214 8646 4224 8636 4224 8622 TIME...MOT...LOC 0148Z 275DEG 49KT 4225 8647 HAIL...0.50IN WIND...50MPH MCS
Special weather statement, Sep 3, 11:28 PM EDT, 59 minutes before
Special Weather Statement National Weather Service Northern Indiana 1128 PM EDT Tue Sep 3 2019 INZ005>007-040400- Lagrange-Steuben-Elkhart- 1128 PM EDT Tue Sep 3 2019 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT STEUBEN...NORTHEASTERN ELKHART AND LAGRANGE COUNTIES... At 1126 PM EDT, strong thunderstorms were clustered near Middlebury Goshen, and Lagrange, moving east at 45 mph. Winds in excess of 40 mph and pea size hail are possible with these thunderstorms. Locations impacted include... Goshen, Angola, Lagrange, Middlebury, Fremont, Bristol, Hamilton, Topeka, Millersburg, Scott, Wolcottville, Ashley, Shipshewana, Hudson, Orland, Honeyville, Flint, Lake Gauge, Nevada Mills and Brushy Prairie. This includes the following highways... Interstate 69 in Indiana between mile markers 341 and 357. Interstate 80 in Indiana between mile markers 96 and 149. Frequent cloud to ground lightning is occurring with these thunderstorms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4176 8491 4153 8489 4152 8579 4176 8591 TIME...MOT...LOC 0326Z 270DEG 40KT 4161 8573 HAIL...0.25IN WIND...40MPH MCS
Local storm report, Sep 3, 11:54 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1154 PM EDT TUE SEP 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 5 WNW MARCELLUS 42.06N 85.90W
09/03/2019 CASS MI TRAINED SPOTTER
WHOLE TREE UPROOTED BLOCKING ROAD. OTHER
LOCATIONS NEARBY WITH LARGE TREE LIMBS
DOWNED. TIME ESTIMATED FROM RADAR.
&&
NDMSpecial weather statement, Sep 3, 11:57 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1157 PM EDT Tue Sep 3 2019
INZ006-007-009-OHZ001-040430-
Lagrange-De Kalb-Steuben-Williams-
1157 PM EDT Tue Sep 3 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT STEUBEN...NORTHERN DE
KALB...SOUTHEASTERN LAGRANGE AND WESTERN WILLIAMS COUNTIES...
At 1156 PM EDT, strong thunderstorms were clustered near Lagrange
and Angola, moving east at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with these
thunderstorms.
Locations impacted include...
Angola, Lagrange, Edgerton, Hamilton, Edon, Edgerton In Williams
County, Columbia, Wolcottville, Ashley, Hudson, Blakeslee, Alvarado,
Brushy Prairie, Pleasant Lake, Hamilton Lake, Golden Lake, Big Long
Lake, Salem Center, Artic and Helmer.
This includes the following highways...
Interstate 69 in Indiana between mile markers 338 and 352.
Interstate 80 in Indiana between mile markers 152 and 156.
Interstate 80 in Ohio between mile markers 0 and 5.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4167 8470 4144 8471 4151 8519 4153 8519
4153 8534 4154 8545 4169 8548
TIME...MOT...LOC 0356Z 270DEG 49KT 4163 8529
HAIL...0.25IN
WIND...40MPH
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 12:09 AM EDT | Severe Thunderstorm Warning | IWX | Williams | 36 min |
| Sep 4, 12:44 AM EDT | Special Weather Statement | IWX | Paulding | 46 min |
| Sep 4, 12:56 AM EDT | Special Weather Statement | IWX | Defiance, Fulton, Henry, Paulding | 64 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.